MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number MCS-P3-29-AOA-US
Medical Device Problem Codes Calcified (1077); Gradient Increase (1270); Material Deformation (2976)
Health Effect - Clinical Codes Corneal Pannus (1447); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned, therefore a product analysis could not be performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that two years and eight months following the implant of this transcatheter bioprosthetic valve, the valve gradient was greater than 40 mmhg.Two years and nine months following the valve implant, the valve was explanted and replaced with a surgical valve.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received, updated with the patient weight.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the valve appeared distorted; oval shaped.The valve was discolored showing evidence of blood contact.Coaptation could not be determined as all leaflets had been excised.All leaflets, as received, exhibited excised sections consistent with histopathology sampling.All commissures were intact.Glistening off white pannus lined the inflow crown extending into the inflow aspect.Radiography revealed calcification on the margin of attachments of all leaflets and on the inferior belly of all leaflets.Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.High gradient increase over time can be caused by a variety of factors, including valve related factors (such as degeneration, thrombus, and calcification) or non-valve related factors (such as left ventricular outflow tract obstruction, patient pressures, left ventricular dysfunction, and valve position).Upon review of computed tomography (ct) images, no thrombus was revealed.The subject device was returned to medtronic and gross visual evaluation indicated the leaflets exhibited calcification nodules, which likely led to the reported high gradients.Several factors can contribute to the onset of calcification such as patient medical history (age, disease stage, and comorbidities), pharmacological factors, and/or intrinsic properties of the valve itself.In this case, the patient was (b)(6) at implant, which may have contributed to this event but an assignable root cause could not be determined at this time.The patient medical history and comorbidities have not been provided.There was no information to suggest a device quality deficiency related to this event.If information is provided in the future, a supplemental report will be issued.

Brand Name
COREVALVE TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7450154
Report Number2025587-2018-00939
Device Sequence Number1233187
Product Code NPT
UDI-Device Identifier00643169448544
UDI-Public00643169448544
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2017
Device Model NumberMCS-P3-29-AOA-US
Device Catalogue NumberMCS-P3-29-AOA-US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer04/24/2018
04/24/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date04/24/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight105